Effexor vs pristiq

Common Questions and Answers about Effexor vs pristiq

effexor

In fact many people take an SNRI like <span style = 'background-color: #dae8f4'>effexor</span>, <span style = 'background-color: #dae8f4'>pristiq</span>, or Cymbalta along with an SSRI as a regular treatment. The two meds will not collide with each other. Thus, simultaniuosly tapering "SLOW" off the effexor while ramping up the Zoloft is perfectly safe in almost every case.
First, <span style = 'background-color: #dae8f4'>pristiq</span> isn't novel, it's just <span style = 'background-color: #dae8f4'>effexor</span> with part of it cut off, as was done with Celexa/Lexapro. Some will say it's just a way to get another drug on patent, but since people do have very different reactions to Celexa vs. Lexapro, there probably are differences here, too. Second, Cymbalta isn't an ssri, it's an snri like pristiq. Third, snris can be very stimulating because they target norepinephrine.
There really is nothing that needs being done about it. It's no secret that SNRI drugs such as <span style = 'background-color: #dae8f4'>effexor</span>, <span style = 'background-color: #dae8f4'>pristiq</span>, and Cymbalta do have a higher risk of what is called Discontinuation Syndrome. SSRI's can also be nasty buggers to discontinue. Paxil being one of many. I hear a lot of people complain about antidepressant Discontinuation Syndrome, but I never hear then speak of the flip side. I used to take effexor XR at 300Mgs a day for about 4 years.
Has anyone taken <span style = 'background-color: #dae8f4'>effexor</span> and, if so, did you experience any weight related side-effects. I am worried about gaining weight and will not take this medicine until I find out. I'm just scared because SSRIs cause gain. Even though this is not an SSRI, it could cause weight gain.
it was very good for my social phobia but I had panic on it, don't know why... The PDoc put me on several antidepressant meds... <span style = 'background-color: #dae8f4'>effexor</span>-Xr, Cymbalta, pristiq, older TCA's (Imipramine, Nortriptyline, Despiramine... I react very badly to all of them...). We try also the Prozac, Remeron and a lot of them that I don't even remember the name... The xanax became a big problem and I had too much memories problems as well as muscles cramps and pain all over my body...
The reason I'm switching to Klonipin is that I feel that Xanax XR is not working well anymore for me. I take <span style = 'background-color: #dae8f4'>effexor</span> XR for depression and anxiety, and I also take Lyrica for headaches and anxiety as well. So, you can see, I'm a mess as far as anxiety issues go! Can you shed some light on Xanax XR vs plain old Xanax? Thanks so much!
Can anyone give me an idea of how long it usually takes for your metabolism to recalibrate after stopping <span style = 'background-color: #dae8f4'>effexor</span> and/or Lexapro? I've gained significant weight while on these drugs (despite an intense exercise program and careful diet). My nutritionist and MD told me that the drugs likely altered my metabolism, but no one can tell me how long it will take to correct that. Most frustrating, I've noticed that since I stopped taking both, my weight gain has accelerated.
i took it for about a year and then got off it because one side effect was increased appetite and I gained like 20+ pounds. So I then went to <span style = 'background-color: #dae8f4'>effexor</span>, Lexapro, Remron, and I am now on <span style = 'background-color: #dae8f4'>pristiq</span>. SO far the prestiq has helped my depression. I got severely depressed a few months back because I was not doing anything. I would just lay in my room all day because of the fear of my panic attacks. Anyway lets just say that I am getting back to my old and happy self.
I had read story after story of how awful it was to go off <span style = 'background-color: #dae8f4'>effexor</span>. I was on 450mg a day for two years and transitioned to <span style = 'background-color: #dae8f4'>pristiq</span> over a two week period without a problem. Good luck and be careful, how we "think" we might feel often ends up being how we actually "do" feel.
Another antidepressant good for anxiety is <span style = 'background-color: #dae8f4'>effexor</span>. This is an SNRI which is slightly different from Paxil, Lexapro, Prozac, etc. It is both a serotonin and norepinephrine reuptake inhibitor which acts as a dual combatant for anxiety.
I was curious however about your thoughts of Lexapro, as I read it does not promote weight gain and seems to be well tolerated. <span style = 'background-color: #dae8f4'>pristiq</span> I read about but it is not available in Canada as of yet. I will finally let go of the cancer fears based on what you and my doctor have said and of course the numerous tests I have had.e.g Chest X Ray, Body CAT scan, Bone scan, Gastrocopy & thoracic spine mri, Abdominal Ultrasound.
If your in need of an SNRI, then I must suggest either <span style = 'background-color: #dae8f4'>effexor</span> or <span style = 'background-color: #dae8f4'>pristiq</span>. IMO Cymbalta is the most over rated AD on the market and in talking to tons of former Cymbalta users they report the same negitive effect you are having. Some (very few) do OK on it, but I seriously question this drug as I have seen so many people (including me) fail on it. In fact one persons screen name on this forum is "CymbaltaHurts.
I am on <span style = 'background-color: #dae8f4'>pristiq</span> (the new <span style = 'background-color: #dae8f4'>effexor</span>) and have not painted since starting the med a few years ago. Recently I set up all the things I need to paint, but I have no motivation to create. I have started to slowly mean myself off pristiq and will be seeing my psychiatrist tomorrow to discuss. I have no sex drive and feel numb. Are these feeling due to what I am going thru in my life (divorce, losing most of my pets, moving, losing my condo, owing money)? Or is it a side affect of antidepressants?
Just remember that relief doesn't come overnight (as much as we wish it did), and meds like Zoloft, Paxil, Prozac, etc (SSRI's) and SNRI's (<span style = 'background-color: #dae8f4'>pristiq</span>, <span style = 'background-color: #dae8f4'>effexor</span>, etc) can take 4-6 weeks or more to really start making a difference...hence where the "patience" part comes in....a trait NONE of us are very familiar with, lol. For me, I have had great success with a few SSRI's...Zoloft, Lexapro and Prozac...all at different times in my life.
Dear JanaeAshley, I am on <span style = 'background-color: #dae8f4'>effexor</span> now and must go off of it. My fingers are tingling and I think that I have a bit of sinus involvement. I am grossly afraid of taking foreign chemicals into my body,but with a major depression what do you do? Last year I was fine. In June of this year I developed Posterior Blepharitis in my eye and it threw me into a major depression. Could I have stopped myself from going into a depression and not be in need of meds?
I said I wanted the Cymbalta back (she suggested Cymbalta, <span style = 'background-color: #dae8f4'>pristiq</span>, <span style = 'background-color: #dae8f4'>effexor</span>- all SNRI's which maybe my body likes? Side bar- I took Prozac yrs ago (20 yrs) in college and it worked like a charm. Tried again in 2008 & sadly it wasn't working so they upped my dose from 20mg to 40mg & that sent me right over the edge like the Zoloft did this time! Both SSRI's- apparently I can't take those)?!
ct=1 Both published and unpublished data on fluoxetine (Prozac), venlafaxine (<span style = 'background-color: #dae8f4'>effexor</span>), nefazodone (Serzone), and paroxetine (Paxil) were combined in a technique called meta-analysis, which brings together the data from many different research studies to see if they agree. The researchers concluded that the antidepressants were not any better than placebo for mildly depressed patients.
I have been on <span style = 'background-color: #dae8f4'>effexor</span> for about a year-started on 75mg and now taking max dose of 225mg. I gained 59 lbs since being on the pills and now I am curious if this could be related. I am retaining a TON of water weight (pitting edema) I started the B6/B12 combo shots Monday and 3000mg of Vitamin C..I go today to get weighed. I did feel a burst of energy after the first shot, also difficulty sleeping...anyone have any of these experiences?
I had a very bad reaction of mania with anorexia with the <span style = 'background-color: #dae8f4'>effexor</span>-XR and same thing happen with the <span style = 'background-color: #dae8f4'>pristiq</span> and the Cymbalta... Also, my autonomic nervous system tend to be overstimulated easily by all the meds who touch the NE receptors... Maybe that's why I have a problem taking the Paxil cause it's the only one SSRI who affect the NE (noradrenaline)?... But anyway, I try the Celexa again in january and even at 1 mg I had a very fast pulse rate...
I also take <span style = 'background-color: #dae8f4'>effexor</span> and trazadone for depression, but I am so depressed right now. Hydrocodone, believe it or not has helped my depression and has given me something to look forward to. This site has helped, knowing other people go through the same thing. Hydrocodone has become my reason to live. I know this has to change.
MedHelp Health Answers